MAUDE Adverse Event Report: ERIKA DE REYNOSA, S.A. DE C.V. PATIENT CONNECTOR CLIP (NON-STERILE); SET, TUBING, BLOOD, WITH AND WITHOUT ANTI-REGURGITATION VALVE

ERIKA DE REYNOSA, S.A. DE C.V. PATIENT CONNECTOR CLIP (NON-STERILE); SET, TUBING, BLOOD, WITH AND WITHOUT ANTI-REGURGITATION VALVE
Catalog Number 04-9100-1
Medical Device Problem Code Fluid/Blood Leak (1250)
Health Effect - Clinical Codes Dyspnea (1816); Nausea (1970)
Date of Event 09/24/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Clinical investigation conclusion: a temporal relationship with the adverse events of the patient¿s blood loss, dyspnea and nausea and the fresenius blood lines and hemaclip exist.However, there is no documentation of any defects at the connection site of the venous blood line to the catheter or any other venous blood line issues.The initial report from the clinic did state that the bloodlines were reversed during treatment and that they were found to be loose when the blood leak was discovered, however, follow up information documented that it was unknown if there was any loose connection.It is unknown what may have occurred to cause the leak at the connection with ten minutes remaining in the treatment.There is no documentation to state if the patient access site was uncovered.Reportedly, the hemaclip was intact on the venous line, but it is unknown what make of catheter was utilized and if it was compatible with the hemaclip.The adverse event was a direct result of the patient¿s dialysis venous line leaking at the connection leading to the blood loss, nausea and dyspnea with subsequent hospitalization.
 
Event or Problem Description
On (b)(6) 2018 a hemodialysis (hd) clinic reported that a patient with end stage renal disease (esrd) complained of shortness of breath and nausea during treatment.The bloodlines had been reversed earlier in the treatment and staff noted the venous bloodline was loose from the central venous catheter (cvc) (not a fresenius product) arterial limb with hemoclip intact.The estimated blood loss of the patient was 400-500ml.The patient was administered oxygen and emergency medical services (ems) was called and transferred the patient to the hospital where they were admitted.Additional information was obtained through follow up with the clinic manager on (b)(6) 2018.This female patient on thrice weekly hd therapy initiated her dialysis treatment on (b)(6) 2018 utilizing the optiflux 160nre dialyzer on the fresenius 2008t machine.The treatment was scheduled for four hours.With approximately 10 minutes remaining in treatment a blood leak was observed at the connection between the venous bloodline and the cvc arterial limb connection.The patient then complained of nausea and dyspnea.Per the clinic manager, it was not noted if there were any loose connections, however, there was no visible damage or defect seen on the bloodlines.Treatment was stopped and the patient was placed on oxygen.The patient was transported to the hospital via ems and admitted.The estimated blood loss was 500ml.Hospital course is unknown and discharge date is not known.The patient has since returned to their regularly scheduled hd therapy.
 
Additional Manufacturer Narrative
The plant received companion samples with original packaging.During the evaluation of the actual sample the alleged failure stated in the complaint was not confirmed.A visual inspection was performed on the complaint sample received from the patient, and results were acceptable, with no issues found.A visual inspection was performed according to (b)(4).A dimensional inspection was performed according with drawing no.(b)(4) with acceptable results.The device history record [dhr] of this product was reviewed and no nonconformance reports or other abnormalities during the assembly of this lot were found.The product involved met specifications.
 
Additional Manufacturer Narrative
Additional information: concomitant medical products, added fresenius 2008t machine, fresenius dialyzer, fresenius bloodlines as concomitant products the plant investigation is in process.A supplemental mdr will be submitted upon completion of this activity. .

Brand Name
PATIENT CONNECTOR CLIP (NON-STERILE)
Common Device Name
SET, TUBING, BLOOD, WITH AND WITHOUT ANTI-REGURGITATION VALVE
Manufacturer (Section D)
ERIKA DE REYNOSA, S.A. DE C.V.
mike allen #1331
parque industrial reynosa
reynosa 88780
MX  88780
MDR Report Key7980122
Report Number8030665-2018-01623
Device Sequence Number19242521
Product Code FJK
UDI-Device Identifier00840861100828
UDI-Public00840861100828
Combination Product (Y/N)N
Initial Reporter StateIN
Initial Reporter CountryUS
PMA/510(K) Number
K001873
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Nurse
Type of Report Initial,Followup,Followup
Report Date (Section B) 11/14/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number04-9100-1
Device Lot Number17ER06003
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/01/2018
Device Age MO
Initial Date Received by Manufacturer 10/08/2018
Supplement Date Received by Manufacturer10/31/2018
11/13/2018
Initial Report FDA Received Date10/18/2018
Supplement Report FDA Received Date11/01/2018
11/14/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
FRESENIUS 2008T MACHINE; FRESENIUS BLOODLINES; FRESENIUS DIALYZER
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age64 YR
Patient Weight53